MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C82E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an unknown size abdominal aortic aneurysm.It was reported that on ct exam revealed a type ia and type ib endoleak on the right side.As per the physician, the cause of the event is related to loss of seal.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: it was reported that intervention to treat the type ia and ib endoleak was completed.Two aortic cuffs were implanted just below the left renal artery, while telescoping into the endurant main body.Endoanchors were implanted prophylactically due to the wide angulated neck at the proximal end of the most proximal cuff.The right internal iliac artery was embolised and a limb extension was implanted to treat the internal iliac aneurysm and the type ib endoleak.Ballooning was carried out and the final angiogram showed no sign of endoleak and a good flow through the stent grafts.Film evaluation summary: the likely cause of the proximal and distal type i endoleaks leading to the aneurysm expansion appears to have been due to disease progression.Pre-implant ct¿s revealed that the patient had a 5cm diameter x 6cm length aaa located near the distal aorta, beginning ~7cm below the lowest right renal artery.The flow lumen diameter just below the lowest right renal artery measured ~22 ¿ 23mm, and the infrarenal neck was moderately angulated ~60 deg maximum rt-lt.The right common iliac artery ranged in diameter from ~16 ¿ 17mm, the left common iliac artery ranged in diameter from ~20 ¿ 15 ¿ 18mm, and the left internal iliac artery was aneurysmal; measuring 3cm in diameter.Ct¿s from 18 & 60 months post-implant revealed that there had been continued proximal neck diameter expansion to ~43mm near the bifurcate proximal margin with potential migration, leading to a proximal type i endoleak and aaa expansion to 7cm in diameter.Disease progression also appeared to have occurred distally extending into the right common iliac artery where the distal end of the 21mm od contra limb had pulled out of the right common iliac artery which had increased to ~28mm in diameter.The patient also had an aneurysmal right internal iliac artery which was ~3cm in diameter.In addition to disease progression (vessel dilatation), aneurysm morphology changes as seen from increase neck angulation may have also contributed to the events.Images during the intervention which resolved the events were not available for review.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7493735
Report Number2953200-2018-00656
Device Sequence Number1339168
Product Code MIH
UDI-Device Identifier00613994991621
UDI-Public00613994991621
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2015
Device Model NumberETLW1620C82E
Device Catalogue NumberETLW1620C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR